# SDR LS6R2015FA0000195

- Difficulty date: May 12, 2015
- Submitted: May 12, 2015
- Operation: General aviation
- Aircraft: N6197U
- Make and model: Beech F33A
- Aircraft serial: CE987
- Aircraft time: 4,227 hours
- Engine: Cont IO520BB
- Engine time: 1,675 hours
- Propeller: Mcauly 2A36C23
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Tube
- Part number: 35921155129
- Condition: Damaged
- Location: Fuel System
- Part time: 4,227 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, Y, R
- Precautionary procedure: E

## Discrepancy

ENGINE RAN FINE ONE DAY, BUT NEXT DAY ALTHOUGH IT WOULD START, IT WOULD DIE AFTER JUST A FEW SECONDS.  FOUND IT WOULD CONTINUE TO RUN ONLY IF BOOST PUMP WAS LEFT ON.  ASSUMED ENGINE DRIVEN PUMP HAD FAILED.  REPLACED ENGINE PUMP BUT PROBLEM PERSISTED.  EVENTUALLY SECOND MECHANIC, SPOTTER, NOTICED FUEL LEAKING UNDER MID-FUSELAGE DURING TEST RUN, BUT AFTER SHUTDOWN COULD NOT FIND ANY EVIDENCE OF A FUEL LEAK.  FIGURING IT MUST BE IN VICINITY OF FUEL SELECTOR AND/OR BOOST PUMP, THE COCKPIT CARPET AND SUB-FLOOR PLYWOOD PANELS WERE REMOVED AND BOOST PUMP WAS TURNED ON.  FOUND FUEL SPRAYING INTO CABIN SIDEWALL AND INSULATION AND RUNNING DOWN INTO FLOOR STRUCTURE FROM LEAKING IN MAIN FUEL LINE FROM BOOST PUMP TO BACKSIDE OF FIREWALL.  FUEL LINE APPEARS TO HAVE BEEN CHAFED AND/OR CORRODED DUE TO CONTACT WITH STEEL-WIRE SCAT VENTILATION DUCT BEHIND SIDEWALL UPHOLSTERY PANEL TO LEFT OF AND ABOVE PILOT'S LT RUDDER PEDAL.  NOTE: AREA OF PROBLEM IS OUTSIDE OF NORMAL SCOPE OF ANNUAL OR 100-HOUR INSPECTIONS.
